Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 35, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 16, 2001, 3:19 PM CDT for Vilas County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2001, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 16, 2001, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 162021 SVRGRB WIC125-162100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 319 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VILAS COUNTY IN WISCONSIN * UNTIL 400 PM CDT * AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH HAIL UP TO 1 INCH IN DIAMETER. THE STORM WAS LOCATED NEAR STAR LAKE...OR 12 MILES NORTHWEST OF EAGLE RIVER. IT WAS MOVING EAST AT 40 MPH. * SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE... STAR LAKE BY 325 PM CDT. CONOVER BY 330 PM CDT. THE STORM HAS PRODUCED 1 INCH DIAMETER HAIL. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. $$ LAT...LON 4609 8959 4592 8949 4608 8908 4621 8958 TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:00 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 16, 3:00 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT SAT JUN 16 2001 MAIN CHALLENGE TNT IS DESCRIPTION OF SHRA/TSRAS ACRS THE CWA. VORT CONTS TO SPIN TWD CENTRL WI THIS AFTN. SHRAS/TSRAS HAVE BROKEN OUT IN BAND OF HIGHER RH OVER MN INTO NW WI...BUT WERE DEVELOPING SWD ALSO. AT THIS TIME WILL PROB HAVE OCNL WRDG NORTH AND SCT SOUTH. PERSISTENT BAND OF SHRA/TSRAS CONT TO EXTEND BACK INTO ND IN RIBBON OF HIGHER RH. THIS BAND PROGGED TO LIFT SLIGHTLY NWD IN RESPONSE TO BLDG UPR HEIGHTS. WILL CONT TO KEEP SUNDAY DRY AT THIS TIME. NEXT BEST CHC OF RAIN SUNDAY NIGHT WITH APPROACHG SYSTEM AND WAA. MODELS HAVE TRENDED TOWARD A FASTER SOLUTION. COULD HAVE A BREAK IN THE PCPN FOR EARLY MONDAY BEFORE CDFNT SWEEPS THROUGH MONDAY NIGHT. WILL KEEP POPS CHCS GOING THROUGH MONDAY NIGHT DUE TO INCERTAINTY WITH LINGERING BOUDARIES AS WELL AS CDFNT TIMING. MODELS SAG THIS LATER FRONT INTO NRN IL FOR TUESDAY...SO WL GO DRY. GUID TEMPS HAVE CAUGHT UP TO THE WARMER TREND AND GEN ACCEPTED. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 16, 12:00 PM CDT, 3 hours 19 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 16 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND GUSTY WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES. HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE SCATTERED OR WIDELY SCATTERED. DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Jun 16, 12:00 PM CDT, 3 hours 19 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-161900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SAT JUN 16 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PARTS OF THE FORECAST AREA THIS AFTERNOON...THEN CONTINUE INTO THE EVENING HOURS. A FEW OF THESE STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND GUSTY WINDS. AN UPPER LEVEL DISTURBANCE WILL PASS OVER THE FORECAST AREA THIS AFTERNOON AND EVENING. DUE TO ABUNDANT DAYTIME HEATING...THE AIR MASS WILL BECOMING MARGINALLY UNSTABLE BEFORE THE DISTURBANCE ARRIVES. HOWEVER MOISTURE IS LIMITED AND ANY DEVELOPMENT IS EXPECTED TO BE SCATTERED OR WIDELY SCATTERED. DUE TO THE EXPECTED ISOLATED NATURE OF THIS EVENT...SPOTTER ACTIVATION SHOULD NOT BE REQUIRED TODAY OR TONIGHT. ADDITIONAL WEATHER UPDATES CAN ALSO BE FOUND IN THE SHORT-TERM FORECAST WHENEVER THUNDERSTORMS ARE OCCURRING OR IMMINENT. HELMAN WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:38 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 22 min |
| Jun 16, 4:40 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 60 min |
| Jun 16, 4:41 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 49 min |
| Jun 16, 4:47 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 58 min |
| Jun 16, 5:26 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Shawano | 49 min |
| Jun 16, 6:28 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oconto | 47 min |
| Jun 16, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.